Hail, Brazoria
- When
- June 5, 4:45 PM CST
- Where
- Brazoria County, 3 mi N of Alvin
- Measured
- 0.75 in hail
- Property damage
- $7,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 29.467, -95.250
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 5, 2:05 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 305 PM CDT SAT JUN 5 2004 .DISCUSSION... WAITING FOR THE STORMS TO EXPLODE. MODIFIED SOUNDINGS INDICATING CAPES NEAR 4000 IN THE SW 1/3RD OF THE AREA. BOUNDARY QUITE APPARENT FROM REMAINS OF MCV REFLECTED IN SURFACE WINDS WITH THE WINDSHIFT FROM NEAR VCT-LBX-EFD-BPT. WILL FAVOR THIS AREA WITH HIGHEST POPS. SEVERE THREAT WITH HAIL AND DAMAGING WINDS SEEMS FITTING...HEAVY RAINFALL AS WELL... GIVEN CAPE...LI-8...SHEAR VERY WEAK AND EXPECT STORMS TO BE INDIVIDUAL CELL OR MULTICELL STRUCTURED. WILL CONTINUE THE 60-70 POPS ALONG THIS CORRIDOR. STORM MOTION NEAR THE BOUNDARY WILL VERY SLOW. SECOND AREA OF CONCERN WILL BE TO THE NORTHWEST INITIALLY THEN EXPANDING EAST AS THE UPPER S/W OVER THE SAT AREA MOVES EAST. SEVERE THREAT SHOULD DECREASE QUICKLY AFTER SUNSET THOUGH THE HEAVY RAINFALL THREAT WILL CONTINUE. LITTLE LOWER POPS IN ORDER SUNDAY WITH ANOTHER S/W COMING ACROSS FROM THE WEST WITH LL FLOW MORE OR LESS THE SAME AS TODAY. THEN THE UPPER FLOW PATTERN WILL BE TRANSITIONING TO SOUTHWESTERLY WITH THE ADVENT OF THE UPPER TROUGH MOVING INTO THE CA COAST MONDAY. EXPECT TO SEE THE POPS DECREASE TO THE 20-40 PERCENT RANGE...DIURNAL SUMMERTIME PATTERN. MAX TEMPERATURES SHOULD BE IN THE LOWER 90S INLAND TO MID AND UPPER 80S COAST WITH DEWPOINTS IN THE LOWER TO MID 70S. MARINE FORECAST REMAINS QUIET. ECMWF AND GFS...EVEN THE ETA INDICATING THAT IMPRESSIVE SURGE OF MOISTURE TO CURVE UP OUT OF THE CARRIBBEAN MIDWEEK AND INTO THE FORECAST AREA...THIS COULD BRING WITH IT GREATER RAIN CHANCES AND HEAVY RAINFALL THREAT BUT GIVEN THE STRETCH OF TIME BETWEEN NOW AND THEN WILL LEAVE POPS IN THE 20-40 RANGE AND LET NEXT FEW DAYS OF RUNS SORT OUT THE DETAILS. 45/41 .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 91 73 91 73 / 50 30 20 30 20 HOUSTON (IAH) 74 91 74 91 75 / 60 40 20 30 20 GALVESTON (GLS) 78 87 78 88 79 / 50 30 20 30 20 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 PM CDT SAT JUN 5 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 328 PM CDT SAT JUN 5 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS BECOMING SEVERE THIS EVENING... .DAY ONE...TONIGHT. A VERY UNSTABLE AIRMASS HAS DEVELOPED ACROSS MUCH OF THE SOUTHWESTERN PORTIONS OF SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NEAR GALVESTON BAY WEST TOWARDS EL CAMPO AS THE SEABREEZE MOVES INLAND AND COLLIDES WITH LIGHTER WINDS ASSOCIATED THE REMAINS OF THE MORNING STORMS INLAND. STORMS THAT DEVELOP WILL BE VERY SLOW MOVING AND WILL BE CAPABLE OF HEAVY RAINFALL. ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE. A SECOND AREA OF STORMS WILL DEVELOP MORE SLOWLY TO THE NORTHWEST OF THE COLLEGE STATION AREA AND MOVE EAST AND SOUTHEAST INTO THE AREA. THE GREATER THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. IF ANY SEVERE WEATHER DEVELOPS...STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY DUE TO A MOIST AND UNSTABLE AIRMASS...WEAK UPPER LEVEL DISTURBANCES AND INCREASING TROPICAL MOISTURE MOVING NORTHWARD OUT OF THE GULF. NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND TONIGHT.
The Houston radar (KHGX), 17 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
3 hail. Local standard time, as filed.
Hail reported at Long Point and Wirt Roads.
Hail near Antoine and Pinemont Streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411739, 5411740, 5411741.